MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) other remarks: n/a, corrected data: n/a.
 
Event or Problem Description
It was reported that "after the catheter inserted into the patient, the central lumen damaged." as a result, the iab was removed and a 2nd iab was inserted at the same insertion site.No delay to therapy.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the serial number on the returned sample is (b)(6).The lot number recorded on the complaint report matches the lot number on the returned original packaging box and for the returned sam-ple.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging tray/carton.Upon return, the peel away sheath was noted on the iabc outer lumen.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The wire-round was noted unraveled and the iabc central lumen was noted damaged, consistent with being bro-ken at approximately 5.2cm from the iabc distal tip.Dried blood was noted on the exterior sur-faces of the returned sample.Some dried blood was noted within the iabc bladder/helium path-way.No other visual damage or abnormalities were noted to the returned sample.The customer submitted photos were r eviewed.In the photos, the iabc central lumen was noted broken near the iabc distal tip, which is consistent with the reported event.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute accord-ing to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in the bladder in-flation, which is consistent with the previously confirmed broken central lumen.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was im-mediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire exited the central lumen and entered the bladder at the previously noted central lumen break.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire exited the central lumen and entered the bladder at the previously noted central lumen break.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "central lumen damaged" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken near the iabc distal tip, which caused the reported complaint.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the complaint is unde-termined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24273098
Report Number3010532612-2026-00093
Device Sequence Number10723274
Product Code DSP
UDI-Device Identifier10801902145625
UDI-Public(01)10801902145625(11)250422(17)270331(10)18F25D0075(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25D0075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown